Forums


Prevention Medications

Have I got Kidney problems?

  • By umansy

    Hi

    I am 49 years old and taking Topiramate 25mg twice daily to help with Migraine (I also have FMS and OA)- I have been taking this dosage now for about 2 years plus and for the last 5/6 weeks I have had lower left abdo pain – blood in urine, high ph levels – my white blood cell count was through the roof and a UTI has been counted out following antibiotics course – I still have blood in urine, PH and protein, plus the pain!

    I have read a lot of info about kidney stones/staghorn and ph levels etc.,and can’t get to GP until Wednesday and am thinking of coming of them altogether – but why the constant blood in my urine? Is this med the reason for this? Do my symptoms sound typical of kidney problems?

    thanks in advance – wonderful site by the way!!

    Reply Created with Sketch. reply
  • By Lynn Voedisch

    One of the main reasons I went off Trokendi (a sustained-release form of Topamax) is that my doctor and I discovered it was causing me kidney damage. My migraine doctor was not aware and kept thinking I was taking too many NSAIDs or something. But I encouraged him to look at my test results before I had gone over 200 mg. of Topamax, and there was the data. Suddenly, after 200 mg. and thereon my kidneys started acting balky and certain blood values (I don’t really know them all) were way up. It was quite scary.

    I had no previous problems with my kidneys, so it was the Topamax/Trokendi. Going off the stuff has been a nightmare, but I want to be able to go into my doctor’s office with a clean lab report on my kidney function.

    Reply Created with Sketch. reply